Alert archive / Maine / Small Craft Advisories in 2016

Small Craft Advisory 39, NWS Caribou, ME

March 20, 2016

NWS Caribou, ME issued this small craft advisory at Mar 20, 2016, 3:52 PM EDT. It took effect at Mar 21, 2016, 10:24 AM EDT. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2016, 3:52 PM EDT (19:52 UTC)
In effect from
Mar 21, 2016, 10:24 AM EDT
Expired
Mar 23, 2016, 12:12 PM EDT
In force
50 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

579 
WHUS71 KCAR 201952
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
352 PM EDT SUN MAR 20 2016

ANZ050-051-210800-
/O.UPG.KCAR.GL.A.0006.160321T1800Z-160322T1400Z/
/O.NEW.KCAR.GL.W.0020.160321T1800Z-160322T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
352 PM EDT SUN MAR 20 2016

...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 10 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-210800-
/O.UPG.KCAR.GL.A.0006.160321T1800Z-160322T1400Z/
/O.NEW.KCAR.SC.Y.0039.160321T1800Z-160322T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
352 PM EDT SUN MAR 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 10 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 10 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
14 follow-up statements
312 
WHUS71 KCAR 210150
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
950 PM EDT SUN MAR 20 2016

ANZ050-051-211200-
/O.CON.KCAR.GL.W.0020.160321T1800Z-160322T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
950 PM EDT SUN MAR 20 2016

...GALE WARNING REMAINS IN EFFECT FROM 2 PM MONDAY TO 10 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-211200-
/O.CON.KCAR.SC.Y.0039.160321T1800Z-160322T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
950 PM EDT SUN MAR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM MONDAY TO
10 AM EDT TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
971 
WHUS71 KCAR 210757
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
357 AM EDT MON MAR 21 2016

ANZ050-051-211600-
/O.CON.KCAR.GL.W.0020.160321T1800Z-160322T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
357 AM EDT MON MAR 21 2016

...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 AM EDT TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-211600-
/O.CON.KCAR.SC.Y.0039.160321T1800Z-160322T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
357 AM EDT MON MAR 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 AM EDT TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
483 
WHUS71 KCAR 211424
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1024 AM EDT MON MAR 21 2016

ANZ050-051-220000-
/O.CON.KCAR.GL.W.0020.160321T1800Z-160322T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1024 AM EDT MON MAR 21 2016

...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 AM EDT TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-220000-
/O.EXT.KCAR.SC.Y.0039.160321T1424Z-160322T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1024 AM EDT MON MAR 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORCROSS
448 
WHUS71 KCAR 212036
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
436 PM EDT MON MAR 21 2016

ANZ050-051-220600-
/O.CON.KCAR.GL.W.0020.000000T0000Z-160322T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
436 PM EDT MON MAR 21 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-220600-
/O.CON.KCAR.SC.Y.0039.000000T0000Z-160322T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
436 PM EDT MON MAR 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORCROSS
551 
WHUS71 KCAR 220213
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1013 PM EDT MON MAR 21 2016

ANZ050-051-221230-
/O.CON.KCAR.GL.W.0020.000000T0000Z-160322T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1013 PM EDT MON MAR 21 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-221230-
/O.CON.KCAR.SC.Y.0039.000000T0000Z-160322T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1013 PM EDT MON MAR 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
663 
WHUS71 KCAR 220731
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
331 AM EDT TUE MAR 22 2016

ANZ050-051-221545-
/O.CAN.KCAR.GL.W.0020.000000T0000Z-160322T1400Z/
/O.EXB.KCAR.SC.Y.0039.000000T0000Z-160323T0800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
331 AM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ052-221545-
/O.EXT.KCAR.SC.Y.0039.000000T0000Z-160323T0800Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
331 AM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
710 
WHUS71 KCAR 221257
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
857 AM EDT TUE MAR 22 2016

ANZ050>052-222100-
/O.CON.KCAR.SC.Y.0039.000000T0000Z-160323T0800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
857 AM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
379 
WHUS71 KCAR 221600
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1200 PM EDT TUE MAR 22 2016

ANZ050>052-230000-
/O.CON.KCAR.SC.Y.0039.000000T0000Z-160323T0800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1200 PM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
488 
WHUS71 KCAR 221812
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
212 PM EDT TUE MAR 22 2016

ANZ050>052-230215-
/O.EXT.KCAR.SC.Y.0039.000000T0000Z-160323T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
212 PM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
851 
WHUS71 KCAR 230154
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
954 PM EDT TUE MAR 22 2016

ANZ050>052-232000-
/O.EXT.KCAR.SC.Y.0039.000000T0000Z-160323T2000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
954 PM EDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
887 
WHUS71 KCAR 230646
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
246 AM EDT WED MAR 23 2016

ANZ050>052-231500-
/O.CON.KCAR.SC.Y.0039.000000T0000Z-160323T2000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
246 AM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
280 
WHUS71 KCAR 231021
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
621 AM EDT WED MAR 23 2016

ANZ052-231130-
/O.CAN.KCAR.SC.Y.0039.000000T0000Z-160323T2000Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
621 AM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

ANZ050-051-231830-
/O.CON.KCAR.SC.Y.0039.000000T0000Z-160323T2000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
621 AM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
288 
WHUS71 KCAR 231424
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1024 AM EDT WED MAR 23 2016

ANZ050-051-232000-
/O.CON.KCAR.SC.Y.0039.000000T0000Z-160323T2000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1024 AM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
828 
WHUS71 KCAR 231612
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1212 PM EDT WED MAR 23 2016

ANZ050-051-240000-
/O.CAN.KCAR.SC.Y.0039.000000T0000Z-160323T2000Z/
/O.NEW.KCAR.SW.Y.0009.160323T1612Z-160324T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1212 PM EDT WED MAR 23 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM
EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 12:04 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Mar 20, 12:04 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1204 PM EDT SUN MAR 20 2016

.SYNOPSIS...
HIGH PRESSURE WILL CROSS THE REGION TODAY. INTENSIFYING LOW
PRESSURE WILL TRACK EAST OF THE REGION LATER TONIGHT THROUGH
MONDAY. HIGH PRESSURE WILL CROSS THE REGION TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
HIGH PRESSURE WILL CROSS THE REGION THIS AFTERNOON WITH SUNNY
SKIES. HIGH TEMPERATURES THIS AFTERNOON WILL RANGE FROM THE UPPER
20S TO AROUND 30 NORTH...TO THE MID 30S DOWNEAST. HAVE UPDATED THE
FORECAST TO ADJUST FOR CURRENT CONDITIONS ALONG WITH AFTERNOON
TEMPERATURES.

PREVIOUS DISCUSSION...
THE HIGH IS FORECAST TO SLIDE TO THE E THIS EVENING W/HIGH CLOUDS
MOVING IN FROM THE SW. THE CLOUDS WILL THICKEN AND LOWER LATER
TONIGHT AS INTENSIFYING LOW PRES TO THE S MAKES ITS MOVE TO THE
NE. TEMPERATURES WILL BOTTOM OUT EARLY(TEENS TO LOWER 20S)AND THEN
LEVEL OFF W/THE INCREASING CLOUD COVER. THE 00Z RUN OF THE LONG
RANGE GUIDANCE INCLUDING THE GFS HAS BROUGHT THE PRECIP FURTHER W
AS LOW HEADS TOWARDS NOVA SCOTIA. DECIDED TO USE A BLEND OF THE
CANADIAN GEM AND NAM BRINGING SNOW INTO THE COAST AND INTERIOR
DOWNEAST BY EARLY MORNING HRS ON MONDAY AND THEN NORTHWARD INTO NE
AREAS BY DAYBREAK. THE NAM SOUNDINGS SHOWED DECENT OVERRUNNING IN
THE DOWNEAST AREAS INCLUDING THE COAST A 35-40KTS FROM SSW FROM
850-700MB AIDING IN THE POTENTIAL FOR SOME HEAVY SNOW BANDS ALONG
THE COAST BY MORNING. COULD BE SEEING 3-4 INCHES OF SNOW BY 8 AM
MONDAY FOR THE COAST W/UP TO 2 INCHES FOR THE INTERIOR DOWNEAST
INCLUDING THE BANGOR REGION.
&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
INTENSIFYING LOW PRESSURE WILL CONTINUE TO LIFT NORTHEAST TOWARD
NOVA SCOTIA ON MONDAY. EXPECT SNOW ACROSS DOWNEAST AREAS
MONDAY MORNING TO EXPAND NORTHEAST DURING MONDAY AFTERNOON. THERE
WILL EXIST A TIGHT GRADIENT TO THE ACCUMULATING SNOW WITH THE
HIGHEST AMOUNTS ACROSS DOWNEAST AREAS, ESPECIALLY WASHINGTON
COUNTY. SNOW AMOUNTS WILL TAPER OFF SHARPLY ACROSS NORTHWEST
AREAS. TOTAL SNOW ACCUMULATIONS THROUGH MONDAY ARE EXPECTED TO
RANGE FROM AROUND AN INCH ACROSS FAR NORTHWEST MAINE, 2 TO 4
INCHES FROM THE KATHADIN REGION AND THE HOULTON AREA, AND 6 TO 12
INCHES ACROSS DOWNEAST.

LOW PRESSURE WILL CONTINUE TO INTENSIFY MONDAY NIGHT AS IT TRACKS
RAPIDLY ACROSS THE CANADIAN MARITIMES. EXPECT ANY LINGERING
SNOW SHOWERS ACROSS NORTHERN AND EASTERN AREAS MONDAY EVENING TO
DIMINISH LATER MONDAY NIGHT. EXPECT GUSTY NORTHWEST WINDS MONDAY
NIGHT AS A TIGHT PRESSURE GRADIENT IS EXPECTED BETWEEN THE
INTENSIFYING LOW EXITING THE MARITIMES AND HIGH PRESSURE BUILDING
EAST.

HIGH PRESSURE WILL BUILD EAST EARLY TUESDAY WITH DIMINISHING
WINDS BY AFTERNOON. EXPECT INCREASING CLOUDS TUESDAY AFTERNOON IN
ADVANCE OF A WEAK AREA OF LOW PRESSURE TRACKING EAST FROM THE
GREAT LAKES REGION.
&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A WEAK WAVE OF LOW PRESSURE WILL TRACK EAST ACROSS THE SOUTHERN PORTION
OF THE STATE TUESDAY NIGHT. EXPECT A PERIOD OF LIGHT SNOW TUESDAY
NIGHT, PARTICULARLY ACROSS CENTRAL AND DOWN EAST AREAS. THE LOW
WILL QUICKLY SCOOT EAST WEDNESDAY MORNING. OTHERWISE EXPECT PARTLY
CLOUDY SKIES ACROSS THE REGION WITH PERHAPS SOME SCATTERED SNOW
SHOWERS ACROSS THE NORTH AS COLDER AIR FILTERS IN BEHIND THE LOW.

A WARM FRONT WILL APPROACH THE REGION LATER WEDNESDAY NIGHT AND
THEN MOVE ACROSS THE AREA ON THURSDAY AS AN AREA OF LOW PRESSURE
MOVES NORTHEAST THROUGH QUEBEC. THIS SYSTEM COULD BRING A A
WINTRY MIX ON THURSDAY CHANGING TO RAIN LATER THURSDAY AND
THURSDAY NIGHT.

A COLD FRONT IS EXPECTED TO CROSS THE REGION ON FRIDAY WITH A
RETURN TO COOLER WEATHER TO CLOSE OUT THE WORK WEEK AND INTO NEXT
WEEKEND AS HIGH PRESSURE BUILDS EAST BY SATURDAY.
&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE REGION THIS
AFTERNOON THROUGH EARLY TONIGHT. CONDITIONS WILL LOWER TO MVFR TO
LIFR LEVELS ACROSS CENTRAL AND DOWNEAST AREAS LATER TONIGHT...WITH
OCCASIONAL MVFR CONDITIONS POSSIBLE ACROSS THE NORTH.

SHORT TERM: WIDESPREAD IFR/LIFR CONDS ARE EXPECTED AT ALL THE
TERMINALS ON MONDAY. WE COULD EVEN SEE SOME VLIFR CONDITIONS AT
KBGR/KBHB IN PERIODS OF HEAVY SNOW. CONDITIONS WILL IMPROVE TO
VFR MONDAY NIGHT WITH GUSTY NORTHWEST WINDS EXPECTED IN THE WAKE
OF INTENSE LOW PRESSURE EXITING THROUGH THE CANADIAN MARITIMES.
VFR CONDITIONS ARE THEN EXPECTED ON TUESDAY WITH GUSTY NORTHWEST
WINDS DIMINISHING DURING THE AFTERNOON. WE COULD SEE A RETURN TO
IFR CONDITIONS LATER TUESDAY NIGHT IN A PERIOD OF LIGHT SNOW,
ESPECIALLY KBGR/KBHB TERMINALS. VFR RETURNS FOR WEDNESDAY.
IFR/MVFR POSSIBLE AGAIN BY THURSDAY.
&&

.MARINE...
NEAR TERM: WINDS/SEAS ARE EXPECTED TO BE BELOW SMALL CRAFT
ADVISORY LEVELS THIS AFTERNOON THROUGH MUCH OF TONIGHT. SMALL
CRAFT ADVISORY LEVEL CONDITIONS COULD THEN BEGIN TO DEVELOP LATE
TONIGHT. VISIBILITIES WILL LOWER IN DEVELOPING SNOW LATER TONIGHT.

SHORT TERM: GUSTY NORTHWEST WINDS ARE EXPECTED MONDAY INTO TUESDAY
BEHIND THE INTENSIFYING LOW ACROSS THE MARITIMES. GALE FORCE WIND
GUSTS WILL BE POSSIBLE AND A GALE WATCH HAS BEEN ISSUED FOR
MONDAY THROUGH TUESDAY MORNING. WINDS/SEAS WILL THEN DECREASE TO
SMALL CRAFT ADVISORY LEVELS LATER TUESDAY. VISIBILITY WILL BE
REDUCED TO 1 TO 3 NM IN SNOW LATE TONIGHT THROUGH MONDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING
     FOR MEZ015.
     WINTER STORM WARNING FROM 2 AM TO 8 PM EDT MONDAY FOR MEZ016-
     017-029-030-032.
MARINE...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
     ANZ050>052.

&&

NEAR TERM...NORCROSS/HEWITT
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...NORCROSS/DUDA
MARINE...NORCROSS/DUDA
Hazardous weather outlook, Mar 20, 11:07 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1107 AM EDT SUN MAR 20 2016

MEZ016-017-029-030-032-211200-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
1107 AM EDT SUN MAR 20 2016

...WINTER STORM WARNING IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST
MAINE...EASTERN MAINE AND INTERIOR DOWNEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001>006-010-011-031-211200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
1107 AM EDT SUN MAR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW IS EXPECTED MONDAY INTO MONDAY EVENING. THE EXACT TRACK OF
THE STORM WILL DETERMINE SNOWFALL AMOUNTS. AT THIS TIME...ANYWHERE
FROM 1 TO 3 INCHES ARE POSSIBLE ACROSS FAR NORTHERN MAINE
INCLUDING THE SAINT JOHN VALLEY WITH 3 TO 6 INCHES FROM HOULTON
AND MILLINOCKET DOWN TO THE GREENVILLE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ015-211200-
SOUTHERN PENOBSCOT-
1107 AM EDT SUN MAR 20 2016

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR DOWNEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-211200-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1107 AM EDT SUN MAR 20 2016

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NORCROSS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:33 PM EDTGale WatchCAR19 hr
Mar 20, 9:40 AM EDTWinter Storm WarningCARHancock, Penobscot, Washington33 hr
Mar 20, 3:43 PM EDTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis26 hr
Mar 20, 3:52 PM EDTGale WarningCAR36 hr

Nearby

Small Craft Advisories in Maine, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.